Alert archive / West Virginia / Heat Advisories in 2011

Heat Advisory 9, NWS Charleston, WV

July 28, 20119 counties in Ohio; 17 counties in West Virginia; 4 counties in Kentucky

NWS Charleston, WV issued this heat advisory at Jul 28, 2011, 3:26 PM EDT for 9 counties in Ohio; 17 counties in West Virginia; 4 counties in Kentucky. It took effect at Jul 29, 2011, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2011, 3:26 PM EDT (19:26 UTC)
In effect from
Jul 29, 2011, 12:00 PM EDT
Expired
Jul 29, 2011, 8:00 PM EDT
In force
8 hr
Issued by
NWS Charleston, WV
All 30 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Boone County, WV, Cabell County, WV, Calhoun County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Tyler County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 54 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 971 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
971 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WWUS71 KRLX 281926
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
326 PM EDT THU JUL 28 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019-
290330-
/O.NEW.KRLX.HT.Y.0009.110729T1600Z-110730T0000Z/
/O.CON.KRLX.HT.Y.0008.000000T0000Z-110729T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO
326 PM EDT THU JUL 28 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY. 

* HEAT INDEX VALUES...100 TO 103.

* TIMING...THE HEAT ADVISORY IS IN EFFECT FROM 2 PM TO 8 PM EDT 
  ON THURSDAY. 

* IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN 
  EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS 
  OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE 
  ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND 
  SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE 
  ARE AVAILABLE TO THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

WVZ024>026-290330-
/O.NEW.KRLX.HT.Y.0009.110729T1600Z-110730T0000Z/
MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...WILLIAMSON...LOGAN...CHAPMANVILLE...
MAN...MADISON
326 PM EDT THU JUL 28 2011

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY. 

* HEAT INDEX VALUES...100 TO 102.

* TIMING...THE HEAT ADVISORY IS IN EFFECT FROM 2 PM TO 8 PM EDT ON
  FRIDAY.

* IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN 
  EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS 
  OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE 
  ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND 
  SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE 
  ARE AVAILABLE TO THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.


&&

$$
4 follow-up statements
822 
WWUS71 KRLX 290054
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
854 PM EDT THU JUL 28 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019-
024>026-290900-
/O.CON.KRLX.HT.Y.0009.110729T1600Z-110730T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO-
LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON
854 PM EDT THU JUL 28 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...

* HEAT INDEX VALUES...100 TO 103.

* TIMING...THE HEAT ADVISORY THURSDAY AFTERNOON HAS EXPIRED. A
  HEAT ADVISORY IS AGAIN IN EFFECT FROM NOON TO 8 PM EDT ON
  FRIDAY.

* IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN 
  EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS 
  OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE 
  ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND 
  SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE 
  ARE AVAILABLE TO THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
099 
WWUS71 KRLX 290745
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
345 AM EDT FRI JUL 29 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019-
024>026-291600-
/O.CON.KRLX.HT.Y.0009.110729T1600Z-110730T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO-
LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON
345 AM EDT FRI JUL 29 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

* HEAT INDEX VALUES...UP TO 104.

* TIMING...FROM NOON TO 8 PM EDT ON FRIDAY.

* IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN 
  EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS 
  OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE 
  ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND 
  SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE 
  ARE AVAILABLE TO THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
056 
WWUS71 KRLX 291613
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1213 PM EDT FRI JUL 29 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019-
024>026-300000-
/O.CON.KRLX.HT.Y.0009.000000T0000Z-110730T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON...LOGAN...
CHAPMANVILLE...MAN...MADISON
1213 PM EDT FRI JUL 29 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* HEAT INDEX VALUES...UP TO 104.

* TIMING...FROM NOON TO 8 PM EDT ON FRIDAY.

* IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN 
  EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS 
  OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE 
  ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND 
  SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE 
  ARE AVAILABLE TO THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
847 
WWUS71 KRLX 292347
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
747 PM EDT FRI JUL 29 2011


KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019-
024>026-300100-
/O.EXP.KRLX.HT.Y.0009.000000T0000Z-110730T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO-
LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON
747 PM EDT FRI JUL 29 2011

...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

WITH THE LOSS OF DAYTIME HEATING...HEAT INDICIES HAVE FALLEN BELOW
100 DEGREES. THUS...THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE
AT 8 PM.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this heat advisory went out at Jul 28, 3:24 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 28, 3:24 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
324 PM EDT THU JUL 28 2011

.SYNOPSIS...
HIGH PRESSURE ALOFT BREAKS DOWN TONIGHT...ALLOWING A WEAK COLD
FRONT TO APPROACH LATE FRIDAY. THE FRONT THEN SLOWLY LUMBERS
THROUGH THE AREA LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
SENT A QUICK UPDATE ADJUST DEWPOINTS AND CONSEQUENT ISSUE A HEAT
ADVISORY FOR COUNTIES AROUND AND WEST OF THE OH RIVER...INCLUDING
OUR KY COUNTIES THROUGH 8 PM. PLENTY OF SUNSHINE AND A DEWPOINT
GRADIENT JUST EAST OF THE OH RIVER HAVE PRODUCE HEAT INDEX VALUES
FROM 100 TO 103.

PREVIOUS DISCUSSION BELOW...
A WARM FRONT MOVING E ACROSS OHIO THIS
MORNING MOVES INTO PENNSYLVANIA LATER TODAY...ITS ASSOCIATED CLOUD
SKIRTING NORTHERN CWA BUT ITS PRECIPITATION HOLDING TO THE N AS
HIGH PRESSURE ALOFT BUILDS TOWARD THE AREA FROM THE SW. FORECAST
DATA INDICATE THAT DOWNWARD MOTION DOMINATES WITH MID LEVEL DRYING
AS UPPER HEIGHTS BUILD. HIGH PRESSURE SURFACE AND ALOFT THEN
STARTS TO BREAK DOWN TONIGHT...BUT MAINTAINS ENOUGH INFLUENCE TO
KEEP THE WEATHER DRY.

FOG FORMATION IS AGAIN LESS THIS MORNING THAN PREVIOUS MORNING...AND
WILL BE LESS STILL TONIGHT...CONFINED MAINLY TO NORTHERN MOUNTAIN
VALLEYS...ALTHOUGH THE TYGART VALLEY HAS BEEN A BIT
UNCHARACTERISTICALLY RESISTANT TO FOG RECENTLY.

WITH 20-22C H85 AIR ARRIVING BEHIND THE WARM FRONT...HIGHS WILL BE A
COUPLE OF TICS HIGHER THAN ON WED...MID 90S FOR THE LOWLANDS.  USED
THE MET TO REFLECT THIS...THE MAV APPEARING ONCE AGAIN TOO HIGH.
THIS IS CLOSE TO PREVIOUS FORECAST.  DEW POINTS ONLY IN THE LOWER TO
MID 60S THIS AFTERNOON KEEP APPARENT TEMPERATURES FROM GETTING ABOVE
THE UPPER 90S SO NO HEAT ADVISORY NEEDED.  WILL MENTION IMPACT IN
RWS.  AOA THE HIGHER MET ON LOWS TONIGHT...STILL A BIT LOWER THAN
THE PREVIOUS FORECAST.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
SHORT TERM PERIODS CHARACTERIZED BY ZONAL FLOW ALOFT
INITIALLY...WITH RIDGE CENTERING ITSELF IN CENTRAL PLAINS BY THE END
OF THE WEEKEND. THIS WILL SERVE TO REESTABLISH NORTHWEST FLOW ALOFT
INTO MUCH OF NEXT WEEK. AT THE SFC...AREA WILL CONTEND WITH A SLOW
MOVING COLD FRONT...THAT WILL TAKE MOST OF SATURDAY TO CROSS BEFORE
PERHAPS CLEARING CWA ON SUNDAY. THIS FRONT WILL LOSE MOST OF ITS
PUNCH AS IT CROSSES CWA...WITH DRIER AIR NEVER REALLY MAKING MUCH
INROADS. SNUCK SOME LKLY POPS WITH FRONT AS IT GETS INTO WV LOWLANDS
GIVEN DECENT LLVL MOISTURE CONV COINCIDING WITH MAX HEATING ON SAT.
SVR POTENTIAL DOESNT LOOK GREAT GIVEN LACK OF FLOW ALOFT AND HI FRZ
LVLS. HOWEVER...HI EL AND DEEP WARM LAYER WITH PWATS ARND 2 INCHES
WILL ENSURE DOWNPOURS WILL ACCOMPANY ANY STORM.

DRIER ALOFT DOES MAKE IT THRU SO MOST OF AREA SHOULD BE PCPN
FREE ON SUNDAY. EXCEPTION BEING SOUTHERN MTNS AND SW VA WHERE
PROXIMITY TO DIFFUSE BOUNDARY AND PERHAPS SOME EASTERLY FLOW MAY
ALLOW FOR STORMS.

TEMPS SHOULD BACK OFF INTO UPR 80S GIVEN PROSPECTS FOR CONVECTION
AND PROXIMITY TO COLD FRONT.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE EXTENDED PERIODS WILL FEATURE MORE OF THE SAME...UPR RIDGE OVER
CENTRAL PLAINS WITH NW FLOW ALOFT OVER EASTERN OH VALLEY AND EASTERN
COAST. ASIDE FROM ANY POSSIBLE COMPLEXES RIDING DOWN...WILL LOOK FOR
A WEAK FRONT DROPPING DOWN MID WEEK FOR A CONVECTION TRIGGER. TEMPS
WILL GENERALLY RANGE 90-93F WITH DEWPOINTS ARND 70F AMID MILD NIGHTS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS EXPECTED THROUGH AT LEAST 06Z. WITH FLOW BECOMING CALM
TONIGHT...SOME MVFR PATCHY FOG ALONG RIVER VALLEYS CAN BE
EXPECTED.

A FROPA APPROACHES FROM THE NORTH FRIDAY NIGHT. ALL MODELS BRING
A WIND SHIFT ACROSS OUR NORTHERN PORTIONS BY 00Z SATURDAY.
HOWEVER...DIFFERENCES IN PCPN TIMING ARE NOTED WITH THE NAM/SREF
BEEN FASTER THAN GFS/ECMWF. EXPECT MVFR/IFR CONDITIONS UNDER
HEAVY PCPN ALONG STRONGEST STORMS...STARTING ACROSS THE NORTHERN
SITES...CKB...PKB...AND EKN.

THE FRONT WILL CONTINUE DROPPING SOUTH THROUGH 00Z SUN.
THEREFORE...EXPECT MVFR/IFR CONDITIONS UNDER HEAVY RAIN AFFECTING
THE SOUTHERN AND MOUNTAIN SITES ON SATURDAY AFTERNOON AND EVENING.

IFR CONDITIONS POSSIBLE UNDER HEAVY FOG OVER AREAS THAT RECEIVE
RAIN AND SKY CLEARS OVERNIGHT SATURDAY INTO EARLY SUNDAY MORNING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: HIGH

ALTERNATE SCENARIOS: FOG COULD DEVELOP DENSER THAN EXPECTED.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 18Z FRIDAY...
IFR CONDITIONS POSSIBLE UNDER HEAVY RAIN SATURDAY. POST RAIN FOG
COULD PRODUCE IFR CONDITIONS SATURDAY NIGHT AND SUNDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
     013>019.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
     076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...ARJ
NEAR TERM...ARJ
SHORT TERM...30
LONG TERM...30
AVIATION...ARJ
Hazardous weather outlook, Jul 28, 4:14 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
414 AM EDT THU JUL 28 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-290815-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
414 AM EDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TRM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 2:30 PM EDTHeat AdvisoryRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more6 hr

Nearby

Heat Advisories in West Virginia, 2011Heat Advisories in Ohio, 2011Heat Advisories in Kentucky, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.